Awkward

life made colourful with prozac
Image by Jackal1 via Flickr

This morning I had my first rheumatologist visit since starting on the amazing medication combo and getting off the crutches. I thought today’s appointment would go something like this, “Wow, you are doing really well, that is great to see. Here is a new script for your medication. Come back and see me in 6 months time.” Instead it went something like this, “Wow, you are doing really well, that is great to see. Now we have fixed the chemical part of your disorder it is time to fix the mechanical part of it. You look extremely awkward in your body. (This is followed by long list of problem areas that are apparently noticeable to the “trained eye”). Go and see the physio and start work on them. Here is a new script for your medication. Come back in 3 months time and we will start tapering off your meds.”

Just when I thought I had finished with frequent medical visits, they start all over again. Work has been extremely generous with giving me time off work to deal with my medical issues, but now I have to schedule in physio visits as well that are likely to be once a week. I am really concerned about work getting a little pissed off. However, I know that I do have problems that need to be fixed through physio and I will feel better once that is done, so I guess I need to get in and get it done and try to work my physio appointments around work.

When my rheumatologist mentioned tapering off my meds, I will admit I froze. The thought of coming off my meds is absolutely terrifying. For one, I never want to go back to how I was, but then again, I know my doctor would never do that, if I did go backwards I would be put straight back onto my full dose again. It is just that my meds have the bonus side effect of reducing my anxiety levels and I have really enjoyed not freaking out these past few months. Also, my moods are much more stable on my meds then they were when I wasn’t taking them. I guess that this is a pretty clear sign that I have an anxiety disorder plus perhaps mild depression and I should get them dealt with separately. Buy hey, when you can kill two birds with one stone, it is preferable plus the added bonus of not having a mental illness recorded on your medical file. Doctors shouldn’t discriminate against patients with mental illnesses but they do. Then again, maybe I have learnt some good coping mechanisms whilst I have been medicated and it would be good for me to see how I go on a reduced dose. If I don’t cope, I can always go to my GP and start getting treated. At least I would have some compelling evidence that there is a problem. On the drugs I don’t freak out but off the drugs I do. Well, I have about 3 months to get used to the idea.

Then there was the issue of the doctor telling me I looked awkward. Yeah, that comment didn’t hurt a bit. Just call me un-co girl.

Reblog this post [with Zemanta]
Advertisements

3 responses to “Awkward

  1. Babe, is there any way that you could work part time? Just for the short term?

    That way you could perhaps have a day where you can have your appointments without guilt, or just some down time.

    Seriously. The added stress of physio AND worrying about work will have a detrimental effect on your heath as well.

  2. Unfortunately I can’t work part-time. I am now the Operations Manager for the Customer Support team and that is a full-time job plus some.
    I am sure I will work something out.
    Thanks for worrying about me.